Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


please answer me...
May 9, 2006

Hi Dr Bob, how are you? I'm writing again because since october, when a man let a condom inside my body and I had it all night long inside me (he is HIV+?. I started feeling terrible soon after that, like REALLY terrible, swollen glands, I couldnt hold my head I was so tired, fever, nausea, vomiting, rash, hair loss, peeling of hands and feet, strong headache, dizziness, vertigo (bad), clumsy movements, sore throat, on three months I started to feel my heart bumping too hard in my chest and the whole of my body, my eyes became very very red (and they sill are), and my blood vessels became very visible and like swollen, very blue, in the palm of my hands, my arms, my legs, I cant sleep, my muscles are terrible soft, in my arms and legs, and my limbs feel so so weak I can hardly raise them, esp when im in bed. I've had several elisas test, the last one on 6 months, and I had two PCRs, a nested one on 3 months (neg) and a RT RNA on 4 months less 50 copies. But my lab findings are a bit worrying because the HTC went from 4,6 to 4,1 in these 6 months, the hemoglobine, from 14 to 11, MCHC from 34 to 31, TIBC is low, white cells were 5000 8 weeks after possible infection (28% lymph), and they started to increase slowly, now they are in the 7000s, with around 33 lymph. I'm really convinced this is HIV and have spent the last 7 months crying in bed, I try to cheer up a bit but when I try I sink even more, I feel I'm drowning in mud. I'm 100% sure this is HIV, but I can`t understand why the tests keep being negative. Why could it be? Do you know of any other STD with the same symptoms as HIV, I'm worried esp. about the red eyes they dont seem to improve at all, they are worse by the day. Please reply to me, please...

Thank you,

Andrea

Response from Dr. Frascino

Hello Andrea,

You have had multiple ELISA tests out to six months and two PCRs, all of which are negative, and yet you are "really convinced this is HIV and have spent the last 7 months crying in bed . . ."??? Hmmm . . . something doesn't add up here.

Your other blood tests mild drop in hemoglobin and hematocrit, low TIBC, etc. have nothing to do with HIV. Nothing whatsoever!

Andrea, you say you can't understand why your HIV tests continue to be negative, even though you are "100% sure" you are HIV positive. The answer is really quite simple. You are HIV negative. You may think that you're 100% HIV positive. I, on the other hand, am 100% certain you are not! HIV is not your problem. No way. No how! Your fears are unwarranted and irrational. Your feelings of "drowning in mud" and being unable to cheer up suggest you are clinically depressed. I urge you to seek psychiatric help to confront your irrational fears and cope with your anxiety and depression.

Finally, regarding your worry about red eyes, this is not an HIV-related symptom. Red eyes can easily be explained by "crying in bed for the last 7 months!"

Andrea, I urge you to get out of bed, dry your teary red eyes and stop worrying about a disease you could not possibly have.

Good luck.

Dr. Bob



Previous
Worried,Please help
Next
How are You doing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement